Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Suffering from arthritis, big toe deformed, swollen feet. On defcort, folitrax. What else to be done?

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 45 Questions
My mother age 59 is suffering from arthiritis. her big toe is deformed. there is swelling in the feet and ankles and the joint of fingers are a bit swollen and seems to be getting deformed I consulted a rheumatologist and he prescribed the below drugs.

Defcort 6 mg:- 3 times a day for first 5 days, then 2times a day for next 5 days and 1 a day for the next 5 days.
Pantod:- twice daily
Folitrax 15mg once a week on Sunday
Fol:- 5mg twice a week on Monday and Wed
Pls advice on whether this medication is ok.
Posted Wed, 23 May 2012 in Lupus
Answered by Dr. Praveen Jadhav 18 hours later

Thanks for your query.

From the medications, it seems that your mother is suffering from Rheumatoid Arthritis (RA). The medicines are bang correct if the diagnosis is RA.

You have not mentioned her investigations.

RA is diagnosed by presence of rheumatoid factor in blood. Newer test like 'anti cyclic citrillinated protein (anti CCP) antibody is more accurate. However, it is not necessary that these test must be positive for presence of RA. Clinical diagnosis based on the examination by rheumatologist can be enough for diagnosis.

So I guess you must trust her rheumatologist for correct diagnosis. And the medications are correct. Continue it as suggested.

Hope I have answered your query. Let me know if you need any more help.

I wish your mother good health.

Good luck

Dr. Praveen Jadhav
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor